Alert archive / Utah / Wind Advisories in 2025
Wind Advisory 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Feb 12, 2025, 2:52 PM MST for 7 counties in Utah. It took effect at Feb 13, 2025, 9:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2025, 2:52 PM MST (21:52 UTC)
- In effect from
- Feb 13, 2025, 9:00 AM MST
- Expired
- Feb 14, 2025, 1:25 AM MST
- In force
- 16 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Sevier County, UT, Tooele County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 133 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WWUS75 KSLC 122152 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 252 PM MST Wed Feb 12 2025 UTZ102-131300- /O.NEW.KSLC.WI.Y.0006.250213T1600Z-250214T1200Z/ Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, and Vernon 252 PM MST Wed Feb 12 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 5 AM MST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Tooele and Rush Valleys. * WHEN...From 9 AM Thursday to 5 AM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along I-80, particularly near Lake Point as well as the northern end of the Stansbury range. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
3 follow-up statements
424 WWUS75 KSLC 130650 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1150 PM MST Wed Feb 12 2025 UTZ119-132200- /O.EXB.KSLC.WI.Y.0006.250213T1600Z-250214T1000Z/ Sevier Valley- Including the following locations - Richfield and Salina 1150 PM MST Wed Feb 12 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 3 AM MST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Sevier Valley, especially Richfield to Monroe. * WHEN...From 9 AM Thursday to 3 AM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-132200- /O.EXA.KSLC.WI.Y.0006.250213T1600Z-250214T1200Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Beaver, Delta, Little Sahara, and Cedar City 1150 PM MST Wed Feb 12 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 5 AM MST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. Isolated gusts to 60 mph are possible in normally wind prone locations and on exposed ridgelines. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From 9 AM Thursday to 5 AM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ102-132200- /O.CON.KSLC.WI.Y.0006.250213T1600Z-250214T1200Z/ Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, and Vernon 1150 PM MST Wed Feb 12 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 5 AM MST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. Isolated wind gusts to 60 mph are possible near Lake Point and near the northern end of the Stansbury Range. * WHERE...Tooele and Rush Valleys. * WHEN...From 9 AM Thursday to 5 AM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along I-80, particularly near Lake Point as well as the northern end of the Stansbury range. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
910 WWUS75 KSLC 132155 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 255 PM MST Thu Feb 13 2025 UTZ102-141200- /O.CON.KSLC.WI.Y.0006.000000T0000Z-250214T1200Z/ Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, and Vernon 255 PM MST Thu Feb 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Tooele and Rush Valleys. * WHEN...Until 5 AM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along I-80, particularly near Lake Point as well as the northern end of the Stansbury range. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-141200- /O.CON.KSLC.WI.Y.0006.000000T0000Z-250214T1200Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Beaver, Milford, Delta, Little Sahara, and Cedar City 255 PM MST Thu Feb 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 5 AM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ119-141000- /O.CON.KSLC.WI.Y.0006.000000T0000Z-250214T1000Z/ Sevier Valley- Including the following locations - Richfield and Salina 255 PM MST Thu Feb 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Sevier Valley. * WHEN...Until 3 AM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov Webber
925 WWUS75 KSLC 140825 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 125 AM MST Fri Feb 14 2025 UTZ102-115-122-140930- /O.CAN.KSLC.WI.Y.0006.000000T0000Z-250214T1200Z/ Tooele and Rush Valleys-Western Millard and Juab Counties- Southwest Utah- Including the following locations - Tooele, Vernon, Beaver, Delta, Grantsville, Little Sahara, Milford, and Cedar City 125 AM MST Fri Feb 14 2025 ...WIND ADVISORY IS CANCELLED... Occasional wind gusts to 45 mph will be possible in wind prone areas through 4 AM, however the threat of widespread wind gusts in excess of 45 mph has ended. $$ UTZ119-140930- /O.CAN.KSLC.WI.Y.0006.000000T0000Z-250214T1000Z/ Sevier Valley- Including the following locations - Salina and Richfield 125 AM MST Fri Feb 14 2025 ...WIND ADVISORY IS CANCELLED... Occasional wind gusts to 45 mph will be possible in wind prone areas through 3 AM, however the threat of widespread wind gusts in excess of 45 mph has ended. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 12, 4:22 AM MST, 10 hours 30 minutes earlier.
Area forecast discussion, Feb 12, 4:22 AM MST, 10 hours 30 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
422 AM MST Wed Feb 12 2025
.SYNOPSIS...A cold airmass will settle across the region through
midweek. From Thursday on into the weekend, a moisture rich
atmospheric river type setup will yield significant mountain snow
accumulations across Utah and southwest Wyoming.
&&
.SHORT TERM...Early this morning, Utah and southwest Wyoming are
in cool, northwesterly flow as a longwave trough exits to our
east. With cold temperatures aloft, light lake-effect snow
showers have persisted overnight across mainly the western Salt
Lake Valley and Oquirrh Mountains, with even a few showers over
Utah Valley, too. Accumulations have been light, largely less than
an inch, thanks to the overall lack of moisture in the area.
These light showers will continue intermittently through mid-
morning, with a few mountain showers expected during the afternoon
across northern Utah as a weak shortwave trough sweeps across the
area.
Additionally, temperatures this morning are fairly chilly, around
10-15 degrees below normal. Expect just a few degrees of warming
by tomorrow morning as mid- to high-level clouds stream in
overnight before strong warm-air advection kicks in ahead of the
next storm system.
After a quiet Wednesday night, a shallow mid-level ridge will be
passing overhead Thursday morning, with flow in the low levels
already shifting southwesterly. This marks phase one of the
upcoming storm, defined by strong warm and moist air moving into
the region from the southwest. Precipitation chances will
increase from southwest to northeast through Thursday. The
heaviest period of precipitation is expected Thursday night into
Friday morning given abundant moisture coupled with appreciable
synoptic lift and orographic enhancement. Most valleys will begin
as snow, transitioning to rain by Friday morning below roughly
5000ft across the north and below 6000ft across the south as snow
levels rise. Heavy mountain snow is expected during this period
with flow gradually veering from southwest to west during the day
Friday.
One other aspect to this first phase of the storm is winds. Breezy
southerly to southwesterly winds are expected across the area,
with the highest gusts across western Millard, Beaver, and Iron
counties in southwest Utah. Despite strong 700-mb winds around
45-55kts in this area, winds will have trouble mixing to the
surface given overcast skies and a very moist profile.
As the parent trough axis crosses the area, expect winds to shift
to northwesterly by Friday evening, with precipitation gradually
becoming more orographic in nature with moderate to heavy mountain
snow. Snow levels will gradually fall back down during this
period, returning most valleys back to snow towards the tail end
of the storm Saturday morning.
Now for the biggest question you might have...how much snow can we
expect? Across Utah's mountains, we can broadly expect 1-2 feet of
snow, with higher amounts likely across favored portions of the
Wasatch and Bear River Mountains. In particular, the Upper
Cottonwoods, which thrive in moist northwest flow, could see in
excess of 3 feet of snow over roughly 3 days. However, one key
piece of uncertainty here is when exactly that flow moves from
westerly to northwesterly, which could influence snow totals. Watches
have been upgraded to Winter Storm Warnings across all mountain
zones given high confidence in significant snow totals, with
Winter Storm Watches remaining in effect for the Wasatch Back and
Bryce Canyon Country given modestly lower confidence.
Regarding valley impacts...the biggest area of uncertainty with
this system is snow levels and how they impact valley
precipitation type. The areas of highest uncertainty are the Ogden
Valley and Wasatch Front benches, as it is unclear for how long
(and if) these areas transition to rain on Friday afternoon and
evening. The current forecast hedges towards lower snow levels and
thus higher snow amounts, though this piece may still change.
Lower elevation valleys such as the Wasatch Front, Cache Valley,
and Sevier Valley will experience minor snow accumulations, mostly
Thursday and early Friday night.
In summary, significant mountain snow is expected state-wide, with
impactful snowfall across higher elevation mountain valleys like
the Wasatch Back. If you plan to travel by road for the holiday
weekend, check road conditions before you leave and consider
adjusting travel plans if needed. Carry a well-equipped emergency
kit if traveling over mountain routes.
.LONG TERM (After 12Z Saturday)...The long term forecast period will
begin with the back edge of the longwave trough associated with a
significant winter storm (discussed in the short term forecast
discussion) exiting the Great Basin. Light snow accumulations are
likely to continue through about sunset Saturday, especially for
mountain locations with preferential orographics.
A brief period of ridging will build into the area, with a period of
associated modest warm air advection. This lull in the active
pattern won't last long across far northern Utah as the next longwave
trough shifts southward...bringing high elevation snow to the border
region as early as Sunday afternoon. Model consistency is relatively
high for this system, with a majority of solutions (around 80%)
indicating westerly flow associated with a warm air advection regime
bringing accumulating mountain snow as far south as the
Cottonwoods/Provo Canyon by Sunday night.
The biggest question is how far south this trough will dig and how
far south the resulting precipitation will reach. The dominant
solution shifts precipitation as far south as the central mountains
by Monday. As the main trough moves through the region late Monday
into Tuesday, another, potentially enhanced area of precipitation
will impact portions of Utah (about 65% of the ensemble members).
Current forecast is for 6 to 12 inches or so of additional snow for
the northern mountains (locally up to 18 inches for the upper
Cottonwoods), with 4 to 8 inches for the central mountains. Will
need to watch trends as warm air advection regimes with westerly
flow can be potent across portions of the northern mountains.
Looking beyond day 7, the active pattern looks to continue.
&&
.AVIATION...KSLC...Winds have been chaotic near light snow showers
this morning, with a south to southwesterly shift becoming the
dominant wind direction. Winds will continue to be chaotic through
around 14Z or so. Any light snow showers will temporarily reduce
visibilities to around 5-6SM at worst. Expect conditions to gradually
improve through the morning, with ceilings above 6000 feet AGL
between 16-18Z. Additional light snow showers may develop this
afternoon after 19Z, with very temporary reductions in visibility.
.REST OF UTAH AND SOUTHWEST WYOMING...Outside of light snow showers
in portions of Salt Lake and Utah Counties, expect light snow
showers to develop this afternoon across northern Utah. Temporary
reductions to MVFR are likely near these snow showers. Conditions
will improve near sunset.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Storm Watch from Thursday morning through Saturday
afternoon for UTZ108.
Winter Storm Warning from 11 AM Thursday to 5 PM MST Saturday
for UTZ110>113-117.
Winter Storm Warning from 11 AM Thursday to 11 PM MST Friday for
UTZ125.
Winter Storm Watch from Thursday morning through Friday evening
for UTZ127.
WY...None.
&&
Cunningham/Kruse
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:01 AM MST | Winter Storm Warning | SLC | Beaver, Box Elder, Cache, Carbon, Davis, Duchesne and 18 more | 4 days |
| Feb 12, 2:50 PM MST | Winter Weather Advisory | SLC | Box Elder, Cache, Carbon, Davis, Duchesne, Emery and 9 more | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.